My 7 year old has been on Onfi for a couple of years. He was also on Banzel. I believed the Onfi may be causing numerous side effects and the Drs were slowly taking it away. Last year before the Onfi was completely out of his dosing, they decided to change his Rx from Banzel to Depekote. Apparently, the Onfi was forgotten about, idk... Anyway, we finally made the switch over to Depekote, very slowly, but those side effects are still around... I feel sure it is the Onfi... My husband and I have expressed our concerns about it and are finally taking it away. He is down to 10mg at bedtime. He weighs about 56 lbs. Is that a high enough dose to still cause the side effects? How long will it continue to be in his system after the final dose is given? Ever since the Neurologist (who we no longer see) gave it to him, we have witnessed these side effects... drooling, lazy bottom lip, easily bruising, sluggish, horrible focus, etc.. He has seizures in his sleep and I have yet to see a Nerologist who knows what to do... when Rxs make him want to sleep and sleeping is his kryptonite, well, we have an issue... Poor baby is a zombie and I want my child back! I feel like My husband and I make more decisions on the medications than the Drs... Any advice would be appreciated!
For the Consumer
Applies to clobazam: oral suspension, oral tablet
As well as its needed effects, clobazam (the active ingredient contained in Onfi) may cause unwanted side effects that require medical attention.
If any of the following side effects occur while taking clobazam, check with your doctor immediately:
Difficulty with swallowing
shakiness and unsteady walk
unsteadiness, trembling, or other problems with muscle control or coordination NOW THESE ARE THE SIDE EFFECTS OF THE ONFI, how long has he been on it I am a bit confused also all the ones you listed are also the most common side effects and these say see the doctor. Can you explain to me is he off of this one. And now just taking the Depakote only your son really needs to see the doctor one that cares what in the heck is going on soon. To get this under control. If he is still on the onfi, You can't just stop it, Must be tappered down and what is the dose on the Depokote now then if you can explain just what he is taking I can help you figure out how long the side effects well continue once he is off but to me it looks like you said he is off of it and now you are taking him off as your adding Depakote but most importaint he needs to see a NEW doctor soon and get him regulated correctly.Please repost and tell me what he is taking at this time and please in the mean time figure out away to get him to the new doctor.Have a good day.Hope to here the details soon. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2013 • 6 answers
Posted 19 Aug 2013 • 1 answer
Posted 30 Mar 2014 • 2 answers
Posted 31 Aug 2014 • 1 answer
Posted 24 Oct 2014 • 2 answers